MAUDE Adverse Event Report: AV-TEMECULA-CT NC TREK CORONARY DILATATION CATHETER

AV-TEMECULA-CT NC TREK CORONARY DILATATION CATHETER
Catalog Number 1012445-12
Medical Device Problem Codes Material Separation (1562); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.A visual inspection was performed on the returned device and the reported separation was confirmed.The hypotube fractured faces at the separation were ovalled as if kinked prior to separation.The reported difficulty to position the device through the stent implant was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other similar incidents from this lot.The investigation determined the reported hypotube separation and difficulty to position appears to be related to circumstances of the procedure.As reported during advancement, the device encountered resistance with the previously implanted stent.Manipulation and/or inadvertent mishandling of the device during the attempts to advance the device likely caused the hypotube to kink resulting in the hypotube separation.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was performed to treat a moderately tortuous and mildly calcified lesion in the mid left anterior descending artery.A 2.0x22mm non-abbott stent was deployed.A 2.0x12mm nc trek balloon dilatation catheter (bdc) was being advanced for post-dilatation; however, resistance was felt with the deployed stent.The proximal shaft of the bdc separated outside the guiding catheter.The bdc was removed without issues and the procedure was successfully completed.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8348720
Report Number2024168-2019-01198
Device Sequence Number16642938
Product Code LOX
UDI-Device Identifier08717648151644
UDI-Public08717648151644
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue Number1012445-12
Device Lot Number81128G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2019
Initial Report FDA Received Date02/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Patient Weight101